Alert archive / Colorado / Tornado Warnings in 2009

Tornado Warning 75, NWS Denver/Boulder, CO

August 10, 2009Lincoln County, Colorado

NWS Denver/Boulder, CO issued this tornado warning at Aug 10, 2009, 3:33 AM MDT for Lincoln County, Colorado. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 3:33 AM MDT (09:33 UTC)
Expired
Aug 10, 2009, 4:00 AM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:35 AM MDTHAIL 1.75Limon, CO
Aug 10, 3:59 AM MDTHAIL 1.75Hugo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:49 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KBOU 100933
TORBOU
COC073-101000-
/O.NEW.KBOU.TO.W.0075.090810T0933Z-090810T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DENVER CO
333 AM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 400 AM MDT

* AT 334 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
  SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON...
  HUGO AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SAFE SHELTER IS AVAILABLE...LIE FLAT IN
THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR
HANDS.

&&

LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370
TIME...MOT...LOC 0934Z 251DEG 18KT 3921 10364

$$
2 follow-up statements
000 
WWUS55 KBOU 100941
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
341 AM MDT MON AUG 10 2009

COC073-101000-
/O.CON.KBOU.TO.W.0075.000000T0000Z-090810T1000Z/
LINCOLN CO-
341 AM MDT MON AUG 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 341 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 15
MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMON...HUGO AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370
TIME...MOT...LOC 0941Z 169DEG 24KT 3922 10360

$$
000 
WWUS55 KBOU 100948
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
348 AM MDT MON AUG 10 2009

COC073-101000-
/O.CON.KBOU.TO.W.0075.000000T0000Z-090810T1000Z/
LINCOLN CO-
348 AM MDT MON AUG 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 348 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS STORM WAS
LOCATED 5 MILES WEST OF HUGO...OR 11 MILES SOUTHEAST OF LIMON. THIS 
STORM WAS MOVING SOUTHEAST AT 15 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIMON...HUGO AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3929 10342 3909 10341 3910 10371 3929 10370
TIME...MOT...LOC 0948Z 169DEG 24KT 3915 10356

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:06 AM MDT, 27 minutes earlier.

Area forecast discussion, Aug 10, 3:06 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
306 AM MDT MON AUG 10 2009

.SHORT TERM...TOO BUSY WITH SVR WX TO SAY MUCH.  AREA OF QG ASCENT
IS NOW MOVING ACROSS AREA AND COMBINED WITH WAA PTRN IS CAUSING
TSTMS OVER THE PLAINS EARLY THIS MORNING.  THIS QG ASCENT IS FCST TO
MOVE OUT OF THE AREA LATER THIS MORNING.  ANOTHER SHOT OF WEAK MINOR
QG ASCENT MAY AFFECT AREA BY LATE AFTN OR EVENING WHICH COULD HELP
TRIGGER MORE STORMS MAINLY OVER THE PLAINS.  LOW LEVEL MPISTURE IS
FCST TO MIX OUT SOME ALONG THE FNT RANGE WITH BEST CAPES FURTHER
EAST OVER THE PLAINS.  MID LVL FLOW IS STILL FCST TO BE IN THE 30-35
KT RANGE BY AFTN WITH FAIRLY COOL MID LVL TEMPS SO MAY SEE A FEW SVR
STORMS OVER THE PLAINS.  TSTMS SHOULD END IN THE EARLY EVENING HOURS
AS CAN SEE NOTHING TO KEEP THEM GOING WELL AFTER MIDNIGHT LIKE THE
PAST TWO NIGHTS.

.LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS BUILDING BACK ACROSS
COLORADO FROM THE SOUTH ON TUESDAY.  THIS UPPER RIDGE AXIS STAYS
OVER COLORADO INTO THE EXTENDED PERIODS.  THE FLOW ALOFT IS
NORTHWESTERLY FOR THE FORECAST AREA ON TUESDAY.  FROM TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT...IT IS ZONAL.  THE SYNOPTIC SCALE ENERGY IS
BENIGN THROUGH THE PERIODS.  THE BOUNDARY LAYER FLOW IS MAINLY
SOUTH-SOUTHEASTERLY FOR THE PLAINS THROUGH THE PERIODS.  FOR
MOISTURE...BOTH MODELS SHOW DECENT AMOUNTS FOR TUESDAY...LESS ON
WEDNESDAY.  PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 1.00 INCH
RANGE LATE DAY TUESDAY...THEN THE 0.40 TO 0.75 INCH RANGE LATE
WEDNESDAY...BUT CONSIDERABLY HIGHER OVER THE EASTERN BORDER.
BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE LOWER 40S TO LOWER 50S
F FOR LATE DAY TUESDAY.  ON WEDNESDAY...THE WESTERN PLAINS AND
FOOTHILLS HAVE 30S F DEW POINTS...WITH MID 40S TO MID 50S F OVER THE
EASTERN PLAINS ZONES.  THERE IS A THETA-E AXIS OVER MOST OF THE
PLAINS LATE DAY TUESDAY...THEN IT MOVES FURTHER EASTWARD TO NEAR THE
EASTERN BORDER BY LATE DAY WEDNESDAY.  LAPSE RATE FIELDS SHOW A WEAK
MID LEVEL CAP IN PLACE LATE DAY TUESDAY...AND LESS OF ONE FOR LATE
DAY WEDNESDAY.  THERE IS SOME CAPE OVER THE FOOTHILLS AND PLAINS
LATE DAY TUESDAY...WITH THE HIGHEST VALUES OVER THE SOUTHERN
FOOTHILLS AND PALMER RIDGE.  FOR WEDNESDAY...THERE IS A LITTLE CAPE
OVER THE WESTERN PLAINS AND FOOTHILLS...WITH MORE OVER THE EASTERN
HALF OF THE PLAINS.  THE MODELS HAVE A TAD OF MEASURABLE RAINFALL
OVER THE EASTERN HALF OF THE PLAINS LATE DAY TUESDAY...AND NONE ON
EITHER MODEL FOR LATE DAY WEDNESDAY.  FOR POPS...WILL GO WITH
10%-20% FOR LATE DAY TUESDAY...EXCEPT 0%S FOR THE FAR WESTERN
FORECAST AREA.  POPS WILL BE 0%-10%S FOR LATE DAY WEDNESDAY...WITH
THE EXCEPTION OF 20%S OVER THE EASTERN BORDER AREAS WHERE THE
MOISTURE IS BEST.  FOR TEMPERATURES...TUESDAYS HIGHS ARE 1.0-2.5 C
WARMER THAN TODAYS.  WEDNESDAYS READINGS WARM UP ANOTHER 2-3 C
FROM TUESDAYS HIGHS.  FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...THE UPPER RIDGE FLATTENS OUT BY FRIDAY AND THE FLOW ALOFT
BECOMES SOUTHWESTERLY AS AN UPPER TROUGH IS ADVERTISED TO OUR
NORTHWEST AND NORTH THROUGH THE REST OF THE PERIOD.  WILL CHANGE
LITTLE.

&&

.AVIATION...BEST CHC OF STORMS SHOULD STAY EAST OF AIRPORTS THIS
AFTN/EVENING.  WINDS WILL BE MAINLY SE THRU THE AFTN.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

RPK/RJK
Hazardous weather outlook, Aug 9, 10:33 AM MDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1033 AM MDT SUN AUG 09 2009

COZ030>051-101200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1033 AM MDT SUN AUG 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP AFTER 5 PM THIS AFTERNOON NEAR
THE FOOTHILLS AND OVER THE PALMER DIVIDE AND THEN SPREAD EASTWARD
OVER THE PLAINS TONIGHT.  A FEW SEVERE THUNDERSTORMS COULD PRODUCE
LARGE HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS IN EXCESS OF
60 MPH. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE.  VERY HEAVY
RAIN MAY ALSO OCCUR IN A FEW LOCATIONS AS WELL WITH RAINFALL AMOUNTS
UP TO 2 INCHES IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND
EVENING DURING THE UPCOMING WEEK...WITH SOME STORMS ON THE PLAINS
POSSIBLY LINGERING BEYOND MIDNIGHT. ONE OR TWO OF THESE STORMS MAY
PRODUCE HAIL AND LOCALLY HEAVY RAINFALL...MORE LIKELY DURING THE
OVERNIGHT HOURS. STRONG SOLAR HEATING COUPLED WITH THE PASSAGE OF
WEAK UPPER AIR DISTURBANCES WILL PRODUCE THIS DAILY ROUND OF
CONVECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM.

COOPER/BAKER

In the hours before

Special weather statement, Aug 9, 10:48 PM MDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1048 PM MDT SUN AUG 9 2009

COZ040-041-045-046-100515-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
1048 PM MDT SUN AUG 9 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHWESTERN ELBERT COUNTY
  CENTRAL ARAPAHOE COUNTY
  SOUTH CENTRAL ADAMS COUNTY

AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTH OF WATKINS...OR
23 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS...
STRASBURG...MANILA VILLAGE...BYERS...BENNETT AND EASTERN AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

&&

LAT...LON 3979 10421 3946 10423 3944 10465 3977 10463
TIME...MOT...LOC 0448Z 228DEG 17KT 3955 10459
Local storm report, Aug 9, 10:55 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1055 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB
Local storm report, Aug 9, 11:13 PM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1113 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             20 S BENNETT            39.47N 104.42W
08/09/2009  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB
Local storm report, Aug 9, 11:29 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1129 PM MDT SUN AUG 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             20 SSE BENNETT          39.49N 104.28W
08/09/2009  M1.25 INCH       ELBERT             CO   TRAINED SPOTTER

            CORRECTED LOCATION.

0854 PM     HAIL             4 NNW AURORA            39.75N 104.85W
08/09/2009  E1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            JUNCTION OF 1-70 AND 1-225.

0810 PM     HAIL             2 S GOLDEN              39.71N 105.21W
08/09/2009  E0.75 INCH       JEFFERSON          CO   PUBLIC

0640 PM     HAIL             8 S HAXTUN              40.53N 102.63W
08/09/2009  M1.75 INCH       PHILLIPS           CO   TRAINED SPOTTER

            MARBLE TO GOLFBALL SIZE HAIL COVER THE GROUND.

0630 PM     HAIL             14 SW HAXTUN            40.50N 102.82W
08/09/2009  E3.00 INCH       LOGAN              CO   TRAINED SPOTTER

            HEAVY RAIN. WINDOWS BROKEN. POULTRY KILLED.

0629 PM     HAIL             2 N ST PETERSBURG       40.59N 102.82W
08/09/2009  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

0624 PM     HAIL             6 S FLEMING             40.59N 102.84W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

0614 PM     HAIL             FLEMING                 40.68N 102.84W
08/09/2009  E2.00 INCH       LOGAN              CO   PUBLIC

0612 PM     HAIL             3 SW FLEMING            40.65N 102.88W
08/09/2009  M1.75 INCH       LOGAN              CO   CO-OP OBSERVER

0552 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  E1.75 INCH       LOGAN              CO   PUBLIC

0545 PM     HAIL             ILIFF                   40.76N 103.07W
08/09/2009  M1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL COVERING GROUND.

0545 PM     HAIL             10 NE STERLING          40.75N 103.08W
08/09/2009  E1.00 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY 1/2 TO 3/4 INCH.

&&

CLB
Special weather statement, Aug 10, 2:38 AM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
238 AM MDT MON AUG 10 2009

COZ041-045-046-049-100900-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
238 AM MDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHWESTERN WASHINGTON COUNTY
  NORTH CENTRAL LINCOLN COUNTY
  NORTHEASTERN ELBERT COUNTY
  EASTERN ARAPAHOE COUNTY
  SOUTHEASTERN ADAMS COUNTY

AT 236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH.  THIS LINE EXTENDED FROM NEAR SHAMROCK
TO DEER TRAIL TO WEST OF CEDAR POINT AND WAS MOVING SLOWLY EAST AT
10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO COTTONWOOD
VALLEY...SHAMROCK...LIMON...LAST CHANCE...DEER TRAIL AND AGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM MDT MONDAY
MORNING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3993 10350 3920 10361 3921 10416 3993 10398
TIME...MOT...LOC 0836Z 240DEG 15KT 3945 10396

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:14 PM MDTSevere Thunderstorm WarningBOULogan, Phillips46 min
Aug 9, 6:59 PM MDTSevere Thunderstorm WarningBOUPhillips31 min
Aug 9, 7:58 PM MDTSpecial Weather StatementBOUJefferson32 min
Aug 9, 8:21 PM MDTSpecial Weather StatementBOUDenver24 min
Aug 9, 8:47 PM MDTSpecial Weather StatementBOUDenver28 min
Aug 9, 8:56 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver31 min
Aug 9, 10:48 PM MDTSpecial Weather StatementBOUArapahoe27 min
Aug 9, 10:57 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert33 min
Aug 9, 11:29 PM MDTSevere Thunderstorm WarningBOUElbert46 min
Aug 10, 12:47 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe28 min
Aug 10, 12:52 AM MDTSevere Thunderstorm WarningBOUWashington38 min
Aug 10, 1:17 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe43 min
Aug 10, 1:25 AM MDTSevere Thunderstorm WarningBOUElbert35 min
Aug 10, 1:44 AM MDTSevere Thunderstorm WarningBOUElbert46 min
Aug 10, 1:58 AM MDTSevere Thunderstorm WarningBOUArapahoe32 min
Aug 10, 2:38 AM MDTSpecial Weather StatementBOUElbert22 min
Aug 10, 2:45 AM MDTSevere Thunderstorm WarningBOUElbert45 min
Aug 10, 3:03 AM MDTSevere Thunderstorm WarningBOULincoln42 min
Aug 10, 3:38 AM MDTAreal Flood AdvisoryBOULincoln97 min
Aug 10, 4:00 AM MDTTornado WarningBOULincoln21 min
Aug 10, 4:34 AM MDTSevere Thunderstorm WarningBOULincoln41 min
Aug 10, 4:21 PM MDTSevere Thunderstorm WarningBOUWeld54 min
Aug 10, 4:24 PM MDTSpecial Weather StatementBOUArapahoe36 min
Aug 10, 5:25 PM MDTSpecial Weather StatementBOUDenver35 min
Aug 10, 5:30 PM MDTSpecial Weather StatementBOUElbert30 min
Aug 10, 5:33 PM MDTSpecial Weather StatementBOUWeld57 min

Nearby

Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.